Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 153, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 2, 2003, 4:11 PM EDT for Alachua County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2003, 4:11 PM EDT (20:11 UTC)
- Expired
- Jun 2, 2003, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:30 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 2, 2:30 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT MON JUN 2 2003 SFC ANALYSIS SHOWS WEAK FRONT ACROSS NRN FL WITH SCT SHOWERS AND STORMS FIRING FROM GILCHRIST CO TO FLAGLER CO. LAPS ANALYSES SHOWS SB CAPES AOB 3000 J/KG OVER ALACHUA CI AND LI -6/-7. FORECAST...MODEL PROGS SHOW FRONT LIFTING NWD WITH CONVECTION SHIFTING NWD. EXPECT CONVECTION GOING INTO EVENING TO BE ISOL TO SCT AS MOST OF IT IS GENERATED FROM AFTN HEATING. TUE...SW WINDS AND PLENTY OF LOW LEVEL MOISTURE ALONG WITH FAVORABLE INSTABILITY WITH CAPES AOA 2000 J/KG/LI NEAR -6 AT TIMES WILL ONCE AGAIN RESULT IN SCT CONVECTION SOME LIFT ASSOCD WITH SHORTWAVE TO OUR NW. WEAK FRONT BOUNDARY ALSO PROGGED TO SAG SEWD TOWARD THE FORECAST AREA TUE AFTN. WED...FRONT EXPECT TO LAY ACROSS THE CAROLINAS TO NEAR CENTRAL GA WED AFTN. WILL GO WITH LIKELY POPS FOR SE GA AND 40-50 POPS ELSW. MARINE...WILL CONTINUE TO LEAN TOWARD SCEC CRITERIA IN THE SHORT TERM AS THE COLD FRONT NEARS THE AREA TUE NIGHT THRU WED. WILL CONTINUE WITH BLO HEADLINES THRU THE END OF THE WEEK. FIRE WX...NO CONCERNS. EXTDD...GFS CONSISTENT IN SHOWING DEEP LAYER MOISTURE OVER THE AREA THU AND FRI WITH PWATS MAINLY ABOVE 1.5 INCHES. A FRONTAL BOUNDARY IS PROGGED TO BE OVER THE SE STATES FROM THE CAROLINAS TO SRN AL AND MS AREAS. THIS IN COMBINATION WITH SEA BREEZE BOUNDARIES SUPPORT CHANCE POPS. FOR THE WEEKEND...LATEST RUNS SHOW FRONT GETTING REINFORCED BY A SHORTWAVE TROUGH MOVING OUT OF THE PLAINS WHILE WEAKENING. THE FRONT WILL GET PUSHED FURTHER S AND WILL CONT TO THE CHANCE POP FORECAST. ALTHOUGH MRF DRIES ATMOS OUT ON MON AM INCLINED TO LEAVE POPS IN DUE TO INCONSISTENCY WITH PREVIOUS RUN. PRELIM CCF... AMG 68 87 70 85 / 20 40 40 60 SSI 72 85 73 83 / 30 40 40 50 JAX 70 89 71 87 / 30 40 40 50 SGJ 73 86 74 84 / 20 40 40 40 GNV 70 90 70 88 / 20 40 30 50 OCF 70 92 70 89 / 10 30 30 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE.
Hazardous weather outlook, Jun 2, 12:05 PM EDT, 4 hours 6 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE AREA. A STATIONARY FRONT OVER NORTHEAST FLORIDA AND AN AFTERNOON SEABREEZE FRONT WILL RESULT IN MOST OF THE STORMS OCCURRING OVER NORTHEAST FLORIDA. NO SEVERE STORMS ARE EXPECTED...BUT A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST. ON AVERAGE...LIGHTNING KILLS MORE PEOPLE EACH YEAR THAN DO TORNADOES. SEEK SHELTER SHOULD THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
In the hours before
Special weather statement, Jun 2, 2:02 PM EDT, 2 hours 9 minutes before
FLZ038-021845- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 202 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT FLAGLER COUNTY THROUGH 245 PM... AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF BUNNELL...MOVING SLOWLY SOUTHEAST AROUND 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PALM COAST...ESPANOLA AND DUPONT THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
Special weather statement, Jun 2, 2:20 PM EDT, 1 hour 51 minutes before
FLZ036-021900- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT ALACHUA COUNTY THROUGH 3 PM... AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 2 MILES SOUTHWEST OF ORANGE HEIGHTS...OR ABOUT 7 MILES WEST OF MELROSE...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WALDO...ROCHELLE...ORANGE HEIGHTS...NEWNANS LAKE...GROVE PARK AND GAINESVILLE AIRPORT THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
Special weather statement, Jun 2, 2:22 PM EDT, 1 hour 49 minutes before
FLZ037-040-021900- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT MARION COUNTY THROUGH 3 PM... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES NORTHWEST OF FORT MCCOY...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...ORANGE SPRINGS...HOG VALLEY...CITRA...FORT MCCOY AND SALT SPRINGS THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
Special weather statement, Jun 2, 2:22 PM EDT, 1 hour 49 minutes before
FLZ037-040-021900- SIGNIFICANT WEATHER ALERT...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT MARION AND PUTNAM COUNTIES THROUGH 3 PM... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES NORTHWEST OF FORT MCCOY...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...ORANGE SPRINGS...HOG VALLEY...CITRA...FORT MCCOY AND SALT SPRINGS THROUGH 300 PM EDT. OTHER STORMS WERE DEVELOPING ALONG HIGHWAY 20. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
Local storm report, Jun 2, 3:41 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
0341 PM EDT MON JUN 02 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM POMONA PARK FL 0.75 IN HAIL
06/02/03 PUTNAM
0325 PM 1 NNW PALATKA FL 0.88 IN HAIL
06/02/03 PUTNAM
ACSSpecial weather statement, Jun 2, 3:45 PM EDT, 26 minutes before
FLZ033-036>038-040-022045- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING PUTNAM... ALACHUA...WESTERN ST JOHNS...WESTERN FLAGLER AND NORTHERN MARION COUNTIES... AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF NEAR STATIONARY STRONG THUNDERSTORMS EXTENDING FROM WEST OF CRESCENT BEACH TO NEAR MICANOPY. THIS CLUSTER OF STORMS WILL ALSO AFFECT AREAS AROUND PALATKA...INTERLACHEN...EAST PALATKA... WELAKA...HASTINGS...POMONA PARK AND CRESCENT CITY THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:49 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 56 min |
| Jun 2, 4:26 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 49 min |
| Jun 2, 5:11 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 49 min |
| Jun 2, 5:49 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 41 min |
| Jun 2, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 44 min |
| Jun 2, 6:31 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 59 min |
| Jun 2, 6:49 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.